Texas, 2013Hail and Damaging Wind in Texas, February 10, 2013
February 10, 2013 · NWS SJT · 5 events in 5 counties and zones
A cold front and an upper level disturbance triggered a few severe thunderstorms across West Central Texas. The storms produced a few reports of large hail and strong winds across the Concho Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front and an upper level disturbance triggered a few severe thunderstorms across West Central Texas. The storms produced a few reports of large hail and strong winds across the Concho Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 9, 11:56 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 9, 11:56 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1156 PM CST SAT FEB 9 2013
.DISCUSSION...
SEE AVIATION SECTION.
&&
.AVIATION...
A LINE OF THUNDERSTORMS RECENTLY DEVELOPED THUNDERSTORMS ALONG
A PACIFIC FRONT WILL MOVE EAST ACROSS MUCH OF WEST CENTRAL
TEXAS OVERNIGHT. A FEW STRONG TO SEVERE STORMS WITH STRONG WINDS
AND HAIL WILL BE POSSIBLE. WINDS WILL SHIFT TO THE WEST WITH
PASSAGE OF THE PACIFIC FRONT. CLEARING OF THE LOW CLOUDS WILL ALSO
OCCUR WITH WITH DRIER AIR FOLLOWING PASSAGE OF THIS FRONT OVERNIGHT.
VFR CONDITIONS ARE EXPECTED AREAWIDE ON SUNDAY. WEST WINDS WILL
INCREASE AND BECOME GUSTY BY MIDDAY. WINDS WILL DIMINISH AND BECOME
LIGHT AND VARIABLE SUNDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 555 PM CST SAT FEB 9 2013/
DISCUSSION...
SEE AVIATION SECTION.
AVIATION...
GUSTY SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING...AHEAD OF
AN APPROACHING PACIFIC FRONT FROM THE WEST. LOW CLOUDS WITH MVFR
CEILINGS REAMAIN ACROSS EASTERN SECTIONS OF WEST CENTRAL TEXAS
THIS EVENING. CONTINUED LOW-LEVEL MOISTURE ADVECTION OUT AHEAD OF
THE PACIFIC FRONT WILL RESULT IN LOW CLOUD EXPANSION TO THE WEST
EARLY TONIGHT...POSSIBLY AS FAR WEST AS KABI...KSJT AND KSOA.
THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG AND AHEAD OF THE
PACIFIC FRONT AS IT PUSHES EAST ACROSS WEST CENTRAL TEXAS DURING
THE OVERNIGHT HOURS. ANTICIPATE THUNDERSTORM DEVELOPMENT NEAR KABI
AND KSJT 05Z-07Z...AND FARTHER EAST AT KBBD AND KJCT BETWEEN 07Z
AND 10Z. A FEW STRONG TO SEVERE STORMS WITH STRONG WINDS AND HAIL
WILL BE POSSIBLE. WINDS WILL SHIFT TO THE WEST WITH PASSAGE OF
THE PACIFIC FRONT. CLEARING OF THE LOW CLOUDS WILL ALSO OCCUR WITH
WITH DRIER AIR FOLLOWING PASSAGE OF THIS FRONT. VFR CONDITIONS ARE
EXPECTED AREAWIDE ON SUNDAY. WEST WINDS WILL INCREASE AND BECOME
GUSTY BY MIDDAY.
PREV DISCUSSION... /ISSUED 353 PM CST SAT FEB 9 2013/
SHORT TERM...
LATEST WATER VAPOR IMAGERY SHOWS A POTENT UPPER LEVEL LOW SITUATED
JUST EAST OF THE FOUR CORNERS REGION LATE THIS AFTERNOON. THIS
SYSTEM WILL LIFT NORTHEAST ACROSS THE ROCKIES TONIGHT AND INTO THE
CENTRAL PLAINS BY EARLY SUNDAY MORNING. ASSOCIATED SURFACE LOW WILL
DEEPEN IN THE LEE OF THE ROCKIES TONIGHT AND LIFT NORTHEAST INTO
SOUTHERN NEBRASKA EARLY SUNDAY. A TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THE SURFACE LOW WILL RESULT IN GUSTY SOUTH WINDS ACROSS MUCH
OF THE AREA INTO THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR
WESTERN SECTIONS UNTIL 6PM WITH GUSTS 30 TO 35 KT STILL POSSIBLE.
DRYLINE WILL REMAIN WELL WEST OF THE AREA THIS AFTERNOON AND WILL
EVENTUALLY BE OVERTAKEN BY A PACIFIC FRONT LATER THIS EVENING.
LATEST GUIDANCE SHOWS THE PACIFIC FRONT ENTERING WESTERN SECTIONS
BETWEEN 9PM AND 11PM AND CLEARING FAR SOUTHEAST COUNTIES JUST BEFORE
DAYBREAK SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE BOUNDARY LATE THIS EVENING AND OVERNIGHT. A
FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ACROSS
EASTERN SECTIONS WHERE LOW LEVEL MOISTURE AND INSTABILITY WILL BE
GREATER. SHOULD SEE SOME SEMBLANCE OF A SQUALL LINE DEVELOP OVER
CENTRAL SECTIONS JUST AFTER MIDNIGHT WITH THE MAIN SEVERE WEATHER
THREAT BEING LARGE HAIL AND DAMAGING WINDS.
DRY AND BREEZY CONDITIONS WILL PREVAIL ON SUNDAY WITH LOW LEVEL
WESTERLY FLOW ACROSS THE AREA. SKIES WILL BE CLEARING FROM THE
WEST WITH AFTERNOON HIGHS IN THE UPPER 60S AND LOWER 70S.
LONG TERM...
UPPER LOW WILL HAVE MOVED OVER THE WESTERN GREAT LAKES BY LATE
SUNDAY WITH A RESULTANT SOUTHWEST FLOW ALOFT OVER THE FORECAST
AREA. A WEAK SURFACE BOUNDARY OVER THE NORTHWEST HILL COUNTRY
MONDAY MORNING WILL PROVIDE A FOCUS FOR POSSIBLE RAIN SHOWERS
DURING THE DAY...BUT MOST OF THE ACTIVITY WILL REMAIN EAST AND
SOUTH OF OUR AREA. MONDAY WILL SEE CONTINUED ABOVE AVERAGE TEMPS
WITH AFTERNOON HIGHS IN THE MID 60S TO THE LOWER 70S.
ANOTHER UPPER LEVEL LOW WILL FORM OVER THE FOUR CORNERS AREA ON
MONDAY...OPENING INTO AN UPPER TROUGH THAT WILL THEN MOVE EAST
OVER THE PANHANDLE BY TUESDAY...PUSHING ANOTHER COLD FRONT/DRYLINE
WEST TO EAST THROUGH THE CWA ON TUESDAY WITH A SLIGHT CHANCE OF
ASSOCIATED PRECIP MONDAY NIGHT INTO TUESDAY. THE LIMITING FACTOR
WILL BE THE MOISTURE RETURN INTO THE AREA...AT THIS TIME WILL KEEP
A SLIGHT CHANCE OVER THE WESTERN CWA WITH CHANCES IMPROVING OVER
THE EASTERN HALF OF THE AREA TUESDAY AFTERNOON WHERE THE BETTER
MOISTURE WILL RESIDE. WITH COOLER AIR MOVING INTO THE AREA...WILL
SEE AFTERNOON HIGHS IN THE 50S OVER THE NORTHERN HALF OF THE CWA
AND LOWER 60S OVER THE SOUTHERN HALF OF THE AREA ON TUESDAY. AFTER
MORNING LOWS IN THE LOWER 30S TO THE LOWER 40S TUESDAY
MORNING...WILL SEE FREEZING TEMPS WEDNESDAY MORNING ACROSS ALL OF
THE AREA WITH MORNING LOWS MOSTLY IN THE UPPER 20S.
WILL SEE WARMING TEMPERATURES THROUGH THURSDAY WITH THE NEXT COLD
FRONT DUE INTO THE AREA ON FRIDAY..LOWERING AFTERNOON HIGHS ON
FRIDAY AND INTO THE WEEKEND BACK INTO THE 50S.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 44 69 34 66 35 / 60 10 0 5 30
SAN ANGELO 45 69 32 71 37 / 50 5 5 5 20
JUNCTION 52 72 35 73 43 / 60 20 5 10 30
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 9, 3:11 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
311 PM CST SAT FEB 9 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-102115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
311 PM CST SAT FEB 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR THE WESTERN HALF OF
THE BIG COUNTRY...CONCHO VALLEY AND NORTH EDWARDS PLATEAU FOR
STRONG SOUTH WINDS OF 25 TO 35 MPH.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS EVENING
AND OVERNIGHT ACROSS MUCH OF WEST CENTRAL TEXAS. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS EVENING AND
OVERNIGHT.
24
In the hours before
Special weather statement, Feb 9, 11:17 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1117 PM CST SAT FEB 9 2013
TXZ127-128-100545-
TAYLOR TX-CALLAHAN TX-
1117 PM CST SAT FEB 9 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CST FOR
TAYLOR AND CALLAHAN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1112 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
LAKE ABILENE...OR ABOUT 15 MILES SOUTHWEST OF ABILENE...MOVING
RAPIDLY NORTHEAST AT 55 MPH. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH
ARE POSSIBLE WITH THIS STORM.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES
LIGHT LOOSE OBECTS TOPPLED...
THE STRONG THUNDERSTORM WILL BE NEAR...
KIRBY LAKE...ABILENE AND POTOSI BY 1125 PM CST
CLYDE BY 1135 PM CST
AND INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 280 AND 297.
LAT...LON 3244 9941 3218 9990 3232 10002 3251 9966
3251 9950
TIME...MOT...LOC 0516Z 232DEG 53KT 3232 9985Special weather statement, Feb 9, 11:37 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CST SAT FEB 9 2013
TXZ071-072-076-077-100615-
CROCKETT TX-IRION TX-SCHLEICHER TX-TOM GREEN TX-
1137 PM CST SAT FEB 9 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CST FOR
CROCKETT...IRION...SCHLEICHER AND TOM GREEN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 1133 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
US-190 NEAR THE CROCKETT-SUTTON COUNTY LINE...OR ABOUT 21 MILES
SOUTHWEST OF MERTZON...MOVING RAPIDLY NORTHEAST AT 55 MPH. ANOTHER
STORM WAS ENTERING SOUTHWESTERN TOM GREEN COUNTY...AND ALSO MOVING
RAPIDLY NORTHEAST AT 55 MPH. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH
ARE POSSIBLE WITH THESE STORMS.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
A FEW LOOSE OBJECTS TOPPLED...
THE STRONG THUNDERSTORMS WILL BE NEAR...
KNICKERBOCKER BY 1205 AM CST
CHRISTOVAL BY 1210 AM CST
LAT...LON 3140 10049 3118 10028 3087 10098 3102 10108
TIME...MOT...LOC 0536Z 236DEG 47KT 3102 10095
HAIL...NICKEL SIZE
WIND...45 MPH
Special weather statement, Feb 10, 12:00 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1200 AM CST SUN FEB 10 2013
TXZ066-072-073-077-139-168-100630-
MENARD TX-RUNNELS TX-SCHLEICHER TX-TOM GREEN TX-COLEMAN TX-CONCHO TX-
1200 AM CST SUN FEB 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CST FOR
MENARD...RUNNELS...SCHLEICHER...TOM GREEN...COLEMAN AND CONCHO
COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
STRONG GUSTY WINDS AND HAIL
AT 1157 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BALLINGER TO 6 MILES NORTHEAST OF CHRISTOVAL...
MOVING SOUTHEAST AT 40 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
STRONG THUNDERSTORMS WILL BE NEAR...
THE INTERSECTION OF RANCH ROAD 380 AND RANCH ROAD 381 AND MERETA BY
1205 AM CST
US-83 NEAR THE CONCHO-RUNNELS COUNTY LINE...THE INTERSECTION OF
US-83 AND RANCH ROAD 1929...VANCOURT AND EOLA BY 1210 AM CST
VICK AND PAINT ROCK BY 1215 AM CST
IVIE RESERVOIR NEAR CONCHO PARK MARINA AND THE INTERSECTION OF
US-83 AND RANCH ROAD 765 BY 1225 AM CST
LAT...LON 3097 10005 3122 10056 3184 9997 3166 9943
3149 9958 3149 9961 3146 9961
TIME...MOT...LOC 0559Z 297DEG 34KT 3173 9994 3124 10040
HAIL...NICKEL SIZE
WIND...45+ MPHHail, Tom Green
- When
- February 10, 12:01 AM CST to 12:04 AM CST
- Where
- Tom Green County, 1.38 mi S of Pecan Station
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.300, -100.450
Golf ball size hail was reported at the intersection of FM 584 and U.S. Highway 277.
Hail, Schleicher
- When
- February 10, 12:45 AM CST to 12:50 AM CST
- Where
- Schleicher County, 1.82 mi NE of El Dorado Muni Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.870, -100.600
Hail, Coleman
- When
- February 10, 12:45 AM CST to 12:49 AM CST
- Where
- Coleman County, Coleman
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.830, -99.430
Thunderstorm Wind, Concho
- When
- February 10, 1:00 AM CST to 1:03 AM CST
- Where
- Concho County, 0.59 mi E of Eden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.220, -99.840
A law enforcement official reported an estimated wind gust to 60 MPH.
Hail, Brown
- When
- February 10, 1:44 AM CST to 1:48 AM CST
- Where
- Brown County, 1.36 mi WNW of Woodland Hgts
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.690, -98.990
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 10, 201374 injured · $39 million · EF4 · 29 events
- Blizzard in South Dakota, February 10 to 11, 20131 death · 24 events
- Winter Weather in Wisconsin, February 10, 20131 death · $20,000 · 1 event
- Hail and Damaging Winds in Texas, February 10, 2013$636,000 · 1.75 in hail · 25 events
- Tornadoes and Flash Flooding in Alabama, February 10 to 11, 2013$145,000 · EF1 · 10 events
- Tornadoes in Mississippi, February 10, 2013$175,000 · EF1 · 3 events
- Tornado and Damaging Wind in Texas, February 10, 20131 injured · $53,000 · EF0 · 2 events
- High Wind in Tennessee, February 10 to 11, 2013$33,000 · 74 kt wind · 6 events
- Blizzard and Winter Weather in South Dakota, February 10 to 11, 201322 events
- Winter Storm in Minnesota, February 10 to 11, 201316 events
- Damaging Winds in Alabama, February 10 to 11, 2013$16,000 · 50 kt wind · 5 events
- Heavy Snow in Minnesota, February 10 to 11, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437404, 437405, 437881, 437402, 437882.